Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 12, 2021, 6:03 PM CDT for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 12, 2021, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 108 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
754
WWUS84 KMOB 122303
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
603 PM CDT Sat Jun 12 2021
FLZ203>205-122345-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
603 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 645 PM
CDT...
At 603 PM CDT, the strong thunderstorm was located 6 miles east of
Jay, or 11 miles south of Brewton, moving southeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Milton, Bagdad, Jay, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3096 8721 3100 8711 3100 8693 3071 8664
3058 8700 3060 8702 3059 8703 3058 8702
3056 8707
TIME...MOT...LOC 2303Z 334DEG 21KT 3094 8704
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 4:01 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 12, 4:01 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Mobile AL 401 PM CDT Sat Jun 12 2021 .NEAR TERM UPDATE /Now Through Sunday/...An upper level trough continues to reside over the southeastern U.S. today into Sunday. This helps promote northwesterly flow aloft today, becoming northerly by Sunday as upper level ridging to the west shifts slightly east. A surface trough over the southeastern U.S. may gradually attempt to close off into an area of low pressure by Sunday over GA or just offshore the GA coastline, and a weak/diffuse surface boundary dropping south across the CWA today helps to shift surface winds from westerly to northwesterly by the evening hours. Isolated shower and thunderstorm activity continues to increase in coverage across portions of the CWA. Expect these to continue to exhibit a more pop up nature with storms generally lasting an hour or so before collapsing and repeating the cycle. Our environment is ripe for strong updrafts and downdrafts in storms this afternoon and evening. Latest mesoanalysis shows generally 4,000 to 5,000j/kg of SBCAPE has developed over the region amidst surface temperatures in the upper 80's and lower 90's, and surface dewpoints in the middle 70's along with steep low level lapse rates over 8C/km. Likewise, our MLCAPE is high generally between 3,000 to 3,500j/kg. Shear is rather marginal, with around 15 to 20kts effective shear present, however may eventually support some local organization of convection into loose linear segments by this evening (particularly when shear is "maximized" closer to sunset as the LLJ picks up in intensity). PWAT's remain in the 1.7 to 2.0 inch range, and as such strong precip loading should be expected with any storms today. DCAPE values generally range in the 1,000 to 1,200j/kg range this afternoon and evening, supporting the notion for wet microbursts with any storms. Main hazards today continue to be locally damaging wind gusts, heavy rainfall, and frequent lightning. A marginal risk for severe thunderstorms remains in place for all of the CWA by the SPC. By tonight, convection should gradually fade in intensity and coverage to isolated to perhaps scattered showers and storms at times. By daybreak Sunday, at best isolated showers and storms should remain. Temperatures overnight tonight will bottom out in the lower to middle 70's. Sunday will feature generally a similar evolution to Saturday, with convection increasing in coverage during the afternoon and evening hours and another shot at some wet microbursts. There may be some slightly increased shear to around 20 to 25kts Sunday, which may help with storm organization a bit. Generally the same thermodynamic environment remains, but could be modified some if enough convective overturning can occur Saturday. Same hazards are expected with storms Sunday, including locally damaging wind gusts, heavy rainfall, and frequent lightning. High temperatures Sunday should top out in the upper 80's to lower 90's. A MODERATE risk of rip currents remains in place today, becoming LOW risk on Sunday. MM/25 && .SHORT TERM /Sunday night Through Tuesday night/...The mid/upper level shortwave just east of the area continues to slowly progress southeastward and weaken as the larger trough digs southward over the eastern Conus. The large upper high pressure area centered over the Four Corners region will remain stationary. Northerly to northeasterly (at times) winds aloft persist over the region through the short term between these systems. Drier mid/upper air on the backside of the digging eastern Conus trough filters into much of Deep South on Monday into Tuesday. PWATs slowly trend downward through the period, from around 2.0 inches area-wide Sunday night to between 0.75 to 1.5 inches by late Tuesday night. Down in the lower levels, the local area remains on the western periphery of a weak surface trough sliding through the Southeast while a weak surface ridge encompasses much of the Gulf. Another weak surface trough will setup along the Eastern Seaboard Tuesday and Tuesday night due to the aforementioned digging trough. Moisture in the lower levels lingers across much of the area through Monday, followed by a slight decrease on Tuesday. Showers and storms will likely still be ongoing as we head into the Sunday night timeframe, but will dwindle in coverage throughout the evening hours. Precipitation coverage on Monday will not be quite as high as what we will see over the weekend, but there will still be scattered showers and storms throughout the afternoon given the lingering surface trough and ample moisture. Precipitation coverage on Tuesday will mainly be confined to scattered showers and storms across the southern half of the forecast area, with isolated across the northern half. Temperatures both Sunday and Monday nights will only fall into the low to mid 70s areawide. High temperatures both Monday and Tuesday will soar into the low to mid 90s. Dewpoints will unfortunately remain in the 70s on Monday, so heat indices will creep back up into the 102-107° range. The somewhat lower dewpoints on Tuesday will result in heat indices in the 98-103° range. /22 && .EXTENDED TERM /Wednesday Through Saturday/...The upper ridge over the western CONUS and upper trough over the east coast will largely prevail. The drier air will continue to filter into the region from the north through midweek, so only expecting isolated showers and storms along and south of I-10 on Wednesday with dry conditions area-wide on Thursday. Expecting a typical, summertime diurnal pattern to return late in the week, with daily chances of showers and storms developing over the Gulf and along the coast in the morning spreading inland through the day Friday and Saturday. However, the models are indicating a disturbance entering the Gulf of Mexico, bringing a plethora of moisture along with it to the northern Gulf coast on Saturday. The GFS looks to be further east with this feature moving the rain into the northern central Gulf region, while the ECMWF at this point is targeting to the northwest Gulf. We will monitor this as the forecast unfolds for late next week depending on how this disturbance develops. There could be a big increase in PoPs and associated heavy rain potential as model PWATs increase to be between 2.5-3.0 inches along the Gulf coast. However, it is still too early to know exactly when and where this might occur being at the tail end of the forecast period. Temperatures will be a touch cooler through the extended. /22 && .MARINE...Light to moderate westerly flow continues over the marine area through Monday, returning to more southwesterly by Tuesday. Small craft should continue to exercise caution this evening over the offshore gulf waters. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 12, 3:23 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Sat Jun 12 2021
ALZ057-058-122115-
Butler AL-Crenshaw AL-
323 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
BUTLER AND CRENSHAW COUNTIES UNTIL 415 PM CDT...
At 323 PM CDT, the strong thunderstorm was located 5 miles south of
Highland Home, or 11 miles north of Luverne, moving southeast at 30
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8630 3151 8640 3153 8640 3152 8663
3194 8659 3198 8630 3197 8630 3197 8626
3186 8618 3183 8618 3179 8620 3179 8615
3166 8615 3166 8616 3165 8616 3162 8618
3162 8615 3155 8615
TIME...MOT...LOC 2023Z 334DEG 24KT 3188 8633Special weather statement, Jun 12, 3:58 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
358 PM CDT Sat Jun 12 2021
ALZ264-266-FLZ201>206-122200-
Baldwin Coastal AL-Baldwin Central AL-Okaloosa Inland FL-
Escambia Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
358 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...SOUTHWESTERN OKALOOSA...CENTRAL
SANTA ROSA AND SOUTHERN ESCAMBIA COUNTIES UNTIL 500 PM CDT...
At 358 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles north of Roeville to near Summerdale, and
moving southeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Wright, Fort Walton Beach, Ensley,
Warrington, Gonzalez, Eglin AFB, Foley, Pace, Milton, Orange Beach,
Goulding, Mary Esther, Robertsdale, Bagdad, Ocean City, Lake Lorraine
and Lillian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 8786 3090 8706 3042 8649 3033 8713
3033 8718 3041 8666 3036 8720 3044 8688
3060 8702 3057 8700 3058 8718 3032 8726
3032 8721 3025 8777 3024 8776 3024 8777
TIME...MOT...LOC 2058Z 295DEG 23KT 3075 8697 3048 8774Special weather statement, Jun 12, 4:49 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CDT Sat Jun 12 2021
ALZ058-060-122230-
Covington AL-Crenshaw AL-
449 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND EASTERN COVINGTON COUNTIES UNTIL 530 PM
CDT...
At 449 PM CDT, the strong thunderstorm was located 6 miles north of
Opp, moving southeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Opp, Lockhart and Dozier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8616 3153 8620 3103 8619 3101 8636
3150 8640 3157 8617 3154 8615
TIME...MOT...LOC 2149Z 329DEG 25KT 3137 8623Special weather statement, Jun 12, 4:50 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
450 PM CDT Sat Jun 12 2021
ALZ056-057-060-122230-
Conecuh AL-Butler AL-Covington AL-
450 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...EAST CENTRAL CONECUH AND NORTHWESTERN COVINGTON
COUNTIES UNTIL 530 PM CDT...
At 450 PM CDT, the strong thunderstorm was located near Georgiana, or
12 miles southwest of Greenville, moving southeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Georgiana, McKenzie, River Falls, Red Level, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 8664 3169 8688 3179 8670 3155 8650
3153 8650 3153 8648 3139 8637
TIME...MOT...LOC 2150Z 329DEG 25KT 3168 8675Special weather statement, Jun 12, 5:33 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Mobile AL 533 PM CDT Sat Jun 12 2021 ALZ056-057-059-060-122315- Conecuh AL-Butler AL-Covington AL-Escambia AL- 533 PM CDT Sat Jun 12 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL BUTLER...EASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 615 PM CDT... At 533 PM CDT, the strong thunderstorm was located 8 miles southwest of McKenzie, or 8 miles east of Evergreen, moving southeast at 30 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Andalusia, Evergreen, McKenzie, River Falls, Red Level and I65 And US 84. LAT...LON 3142 8705 3163 8658 3116 8643 3101 8682 TIME...MOT...LOC 2233Z 330DEG 25KT 3145 8681
Special weather statement, Jun 12, 6:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
603 PM CDT Sat Jun 12 2021
FLZ203>205-122345-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
603 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 645 PM
CDT...
At 603 PM CDT, the strong thunderstorm was located 6 miles east of
Jay, or 11 miles south of Brewton, moving southeast at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Milton, Bagdad, Jay, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3096 8721 3100 8711 3100 8693 3071 8664
3058 8700 3060 8702 3059 8703 3058 8702
3056 8707
TIME...MOT...LOC 2303Z 334DEG 21KT 3094 8704The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 PM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 12, 1:45 PM CDT | Special Marine Warning | MOB | 45 min | |
| Jun 12, 2:40 PM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| Jun 12, 3:23 PM CDT | Special Weather Statement | MOB | Crenshaw | 52 min |
| Jun 12, 4:34 PM CDT | Special Marine Warning | MOB | 41 min | |
| Jun 12, 4:49 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
| Jun 12, 5:33 PM CDT | Special Weather Statement | MOB | Conecuh | 42 min |
| Jun 12, 6:22 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
| Jun 12, 6:56 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 23 min |
| Jun 12, 1:41 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Jun 12, 1:44 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 29 min |
| Jun 12, 2:13 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jun 12, 3:58 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 62 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.